MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETBF2513C166E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 12/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of a 60 mm abdominal aortic aneurysm on (b)(6) 2012.It was reported that during a routine follow-up visit approximately six years later, aneurysm enlargement was noted.A ct was performed with no visible endoleak, however adequate proximal seal was questionable.The proximal edge of the device was approximately 7 mm from the lowest renal artery and the infrarenal neck appeared to be dilated greater than the diameter of the stent graft.An intervention was carried out, with an etcf3232c49e proximal extension cuff implanted along with heli-fx endoanchors.The event was resolved.The physician stated that the cause of the event was disease progression of the proximal landing zone.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Film evaluation summary the exact cause of the aaa expansion and reported inadequate proximal seal could not be confirmed from the limited films provided.The anatomy at implant is unknown, earlier follow-up films were not available, and additional images during the recent intervention were also not provided.Three (3) returned still angiograms during an intervention from 6+ years post-implant revealed that a endurant ii stent graft system had been implanted in the patient.From the calibrated catheter the bifurcate was positioned ~6 ¿ 8mm below the lowest right renal artery.The initial implanted location of the bifurcate relative to the renals is unknown, and it unclear if the bifurcate may have migrated distally.The neck flow lumen diameter just below the right renal measured ~20mm, ~5mm lower the aortic neck bulged out several mm¿s on the left side with a neck diameter of ~24mm, and the stent graft od at the bifurcate proximal margin measured ~24mm.No clear stent graft issues were observed.The proximal device appeared to be in contact with the aortic neck, and no clear contrast/endoleak was seen coming from the device(s).The bifurcate aortic body was essentially straight and the stent rings appeared normally separated; no overlapping stents were observed.The infrarenal neck was mildly angulated ~35 deg lt-rt, and there was no appreciable neck a-p angulation as the proximal markers were co-planer.The next still angiogram revealed that an endurant aortic cuff had been implanted above the bifurcate and was positioned just below the right renal artery covering the aortic neck bulge on the left side, and the next/last image noted that ~4 endoanchors had been implanted into the cuff/aorta.No endoleak or any stent graft issues were observed.The cause of the aaa expansion is unknown.Although no clear issues with the proximal neck were observed from the films provided, it is possible that the proximal seal may have deteriorated over the implant duration and the stent graft may also have migrated.It is likely that disease progression (neck dilatation) may have been a contributor to this reported event.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8183761
Report Number2953200-2018-01702
Device Sequence Number1498480
Product Code MIH
UDI-Device Identifier00613994991249
UDI-Public00613994991249
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2014
Device Model NumberETBF2513C166E
Device Catalogue NumberETBF2513C166E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2018
Initial Date Received by Manufacturer 12/13/2018
Supplement Date Received by Manufacturer01/15/2019
Initial Report FDA Received Date12/20/2018
Supplement Report FDA Received Date01/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR